MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC
Model Number 012045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the lower jaw was broken in the basket punch, duckling upbiter.No case reported; therefore there was no patient involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that a piece of the jaw had broken off.The device and the fractured piece were returned.There was considerable wear on the device and a piece of tape around the handle, but no obvious debris.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include more frequent use than anticipated for the device, rough sterilization processes, or inability to withstand excessive forces during use.

Brand Name
PCH BSKT DCKLING UPBTR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11555606
Report Number1219602-2021-00617
Device Sequence Number3932951
Product Code NBH
UDI-Device Identifier03596010023995
UDI-Public03596010023995
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012045
Device Catalogue Number012045
Device Lot Number50428958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/24/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1